MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ESTRADIOL III ASSAY; RADIOIMMUNOASSY, ESTRADIOL

ROCHE DIAGNOSTICS ELECSYS ESTRADIOL III ASSAY; RADIOIMMUNOASSY, ESTRADIOL
Catalog Number 06656021190
Medical Device Problem Codes Unable to Obtain Readings (1516); High Test Results (2457); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 411 analyzer (disk system) serial number is (b)(6).The customer does not wear gloves when handling the module and uses a hormone hand creme with estradiol.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys estradiol iii assay results from one patient sample tested on the cobas e 411 analyzer (disk system).On (b)(6) 2025: the initial result with the patient sample in the original tube was <0.5 pg/ml.On (b)(6) 2025: the first repeat result with the patient sample in the original tube was 78.77 pg/ml.On (b)(6) 2025: the second repeat result with the patient sample in a hitachi cup was 22.51 pg/ml.The third repeat result with the patient sample in the original tube was 8.07 pg/ml.The fourth repeat result with the patient sample in a hitachi cup was 22.0 pg/ml.The doctor questioned the initial result, prompting the patient's sample to be rerun.
 
Additional Manufacturer Narrative
The investigation reviewed the calibration and qc data; the results were within the specified ranges.A general reagent problem was not present because the qcs before the event were within the specified ranges.Isolated non-reproducible results do not represent a general malfunction of the assay.The investigation determined the event was due to a preanalytic issue at the customer site (contamination of instrument/surroundings/patient sample with estradiol by the laboratory technologist who uses an estradiol-containing hand cream and did not wear gloves).Preanalytics are within the customer's responsibility.There was no indication of a device malfunction.

Brand Name
ELECSYS ESTRADIOL III ASSAY
Common Device Name
RADIOIMMUNOASSY, ESTRADIOL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22370265
Report Number1823260-2025-01997
Device Sequence Number18149032
Product Code CHP
UDI-Device Identifier04015630933358
UDI-Public04015630933358
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965109
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number06656021190
Device Lot Number844594
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown